MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASH 14 CERE 4MMX8.0CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASH 14 CERE 4MMX8.0CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CRC14040830
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by an affiliate, during a coil embolization, a 4mmx8.0cm cash 14 cere coil (crc14040830, s14296) failed to resheath.There was no patient injury reported.No additional information was provided at the time of reporting.A non-sterile unit cash 14 cere 4mmx8.0cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found in good normal conditions, however it was observed protruded from introducer.The re-sheathing tool was inspected, and it was found broken in two.The introducer was inspected, and it was found without damages.The v-notch was inspected under microscope and it was found in good normal conditions.The rh and the articulation joint were inspected under microscope and they were found in good normal conditions.As well as the rh was not heated.The embolic coil was inspected under microscope and it was found mechanically detached with a stretched and tangled up with the device.The functional analysis could not be performed due to the stretched and entanglement condition from the embolic coil.A manufacturing record evaluation was performed for the finished device s14296 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer - zipping difficulty-rezipping¿ could not be evaluated due to the mechanically detached with a stretched and entanglement condition from the embolic coil.The mechanical detach, the stretch and entanglement conditions noted on the embolic coil may have appeared to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.The instructions for use (ifu), instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing into the microcatheter, there is a risk that the embolic coil or the distal end of the dpu will be unsheathed and pass through the resheathing tool.If the resheathing tool passes over the distal end of the dpu, this will expose these flexible sections, which will then be subject to kinking and bending.Once a part of the dpu is kinked or bent, the translucent introducer sheath will not be able to re-form around it, and that section of the device will protrude.Coil stretched is a known potential complication associated with the use of a microcoil in the treatment of intracranial aneurysms.The root cause of the event cannot be conclusively determined based on the minimal information available for review.However, coil stretching is an indicative of the application of excessive force, possibly in an attempt to overcome resistance.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of coil damage.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by an affiliate, during a coil embolization, a 4mmx8.0cm cash 14 cere coil (crc14040830, s14296) failed to resheath.There was no patient injury reported.No additional information was provided at the time of reporting.Based on the analysis of the 4mmx8.0cm cash 14 cere coil, the embolic coil was found stretched.

Brand Name
CASH 14 CERE 4MMX8.0CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9468023
Report Number3008114965-2019-01282
Device Sequence Number16877467
Product Code HCG
UDI-Device Identifier00878528004486
UDI-Public00878528004486
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue NumberCRC14040830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2019
Initial Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1